MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC EMPULSE; R90

SUNRISE MEDICAL (US) LLC EMPULSE; R90
Model Number R90
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Pain (1994)
Date of Event 02/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer was notified of an incident involving a powered add-on device attached to a manual wheelchair during use on a downhill slope.The device was reportedly being used to assist with mobility when the user experienced unintended acceleration.The user indicated that the control switch did not respond as expected and that attempts to stop the device using both the control interface and manual braking methods were unsuccessful.During the event, a second individual attempted to assist; however, the user's foot reportedly became entrapped under the wheelchair, resulting in a loss of balance and a fall from the device.The user subsequently reported sustaining a ligament injury and was transported to a medical facility for evaluation and treatment.Specific details regarding the extent of medical intervention remain unknown at this time.Follow-up information obtained indicates that the device had undergone a recent battery replacement in the control unit prior to the incident.Additional inquiries confirmed that the user is able to stop the device using standard methods under normal conditions and continues to use the device following the event.No prior issues or similar complaints were clearly established.Information regarding the environmental conditions, including slope severity, is being collected as part of the ongoing investigation.The device has been requested for evaluation.The manufacturer is continuing to gather additional details, including device configuration, maintenance history, and any potential contributing factors.Conclusion: based on the information currently available, a definitive root cause has not been established.The reported event suggests a potential loss of expected control function; however, this has not been confirmed through device evaluation.Since the end user had ligament injury and had taken via ambulance to the er, this mdr has been filed.
 
Event or Problem Description
A complaint was received involving a powered add-on unit used with wheelchair during downhill travel.The user reported that the control switch did not respond, resulting in unintended acceleration.Attempts to stop the device using the control interface and manual braking methods were reportedly unsuccessful.During the event, the user lost control, leading to a fall and a reported ligament injury requiring medical evaluation.Additional information indicates the unit remained functional after the incident, and the user continues to operate it.Preliminary follow-up suggests recent battery replacement in the control unit, though no clear root cause has been identified.Further investigation is ongoing, including evaluation of device performance, operating conditions (e.G., slope), and prior usage history.

Brand Name
EMPULSE
Common Device Name
R90
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
12002 volunteer blvd
mount juliet TN 37122
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
12002 volunteer blvd
mount juliet TN 37122
Manufacturer Contact
neeraj patel
12002 volunteer blvd
mount juliet, TN 37122
8003334000
MDR Report Key24650222
Report Number3019677893-2026-00005
Device Sequence Number21384428
Product Code ITI
UDI-Device Identifier00016958059465
UDI-Public00016958059465
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberR90
Device Catalogue NumberEISP8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight91 KG